MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-080-120-P6
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a 5mm diameter, 80mm length, eccentric, de novo, moderately calcified lesion in the moderately tortuous popliteal to distal superficial femoral artery.Atherectomy was not performed and the vessel was prepared with a 5 mm balloon at 8 atm for 60 seconds.A 6fr 25 cm sheath was used.The 5.0x80 mm supera 6fr self expanding stent (ses) was attempted to be deployed but it was difficult to confirm the proximal portion of the stent due to an overlap with a previously implanted non-abbott stent.The physician deemed the supera ses had been released via fluoroscopy; therefore, the delivery system was removed.The ses had not completely released however, and the stent moved with the delivery system.The delivery system was then removed very carefully and slowly with the stent.A new, same size supera ses was able to be successfully implanted.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.The physician commented that the thumbwheel should have slid more distal during releasing of the stent; however, the deployment lock was unlocked and the thumb slide was advanced to the most distal position on the handle.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported activation failure, thumbslide jam, and difficulty positioning the stent could not be confirmed.The device was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to determine a cause for the reported deployment difficulty.It may be possible that the distal shaft was entrapped or bent within the vessel and the ratchet was unable to engage the final segment of stent to release it from the delivery system; however, this could not be confirmed.The reported difficulty positioning due to poor visibility appears to be related to circumstances of the procedure as it was reported that it was difficult to confirm the proximal portion of the stent due to an overlap with a previously implanted non-abbott stent.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA 6F
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10026139
Report Number2024168-2020-04108
Device Sequence Number2553817
Product Code NIP
UDI-Device Identifier08717648211751
UDI-Public08717648211751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberS-50-080-120-P6
Device Catalogue NumberS-50-080-120-P6
Device Lot Number8100961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR 25CM SHEATH; GUIDE WIRE: TREASURE; STENT: RAPTOR
Patient Weight44